+1 vote
in Medical Academics Questions by

Please log in or register to answer this question.

1 Answer

0 votes
by Doctor of Medicine (5.6k points)
**An anaphylactic reaction:** This involves the liberation of histamine, 5-hydroxytryptamine (5-HT) and associated vasoactive substances from mast cells and basophils, following exposure to a foreign substance (the drug) to which the individual has become sensitized. It is usually an IgE-mediated reaction.

**An anaphylactoid reaction:** This is clinically indistinguishable from the above, but the release of histamine, etc. from mast cells is triggered by non-IgE mechanisms.

![Anaphylactic vs Anaphylactoid][1]


[1]: http://www.ebmedicine.net/spaw/uploads/aboutUs/When%20Is%20It%20An%20Anaphylactic%20Or%20Anaphylactoid%20Reaction%20Pediatric%20Emergency%20Medicine%20Practice.JPG

Related questions

Medchrome Answers is a free Question & Answer platform where members can ask and answer medical questions and health queries.

318 questions

356 answers

41 comments

23 users

...